Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 11, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 17, 2018, 3:19 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 17, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2018, 3:19 AM EDT (07:19 UTC)
- In effect from
- Jun 17, 2018, 8:00 AM EDT
- Expired
- Jun 17, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WHUS41 KCAR 170719 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 319 AM EDT Sun Jun 17 2018 MEZ029-030-171530- /O.NEW.KCAR.BH.S.0011.180617T1200Z-180618T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 319 AM EDT Sun Jun 17 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location... Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 60s and lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s to near 50 degrees. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
1 follow-up statement
928 WHUS41 KCAR 180006 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 806 PM EDT Sun Jun 17 2018 MEZ029-030-180115- /O.EXP.KCAR.BH.S.0011.000000T0000Z-180618T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 806 PM EDT Sun Jun 17 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 1:15 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 1:15 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Caribou ME 115 AM EDT Sun Jun 17 2018 .SYNOPSIS... A weak cold front will move into eastern Maine tonight from Atlantic Canada. A warm front will lift north of the region Sunday night and will be followed by a cold front that will cross the region Monday afternoon and evening. High pressure will build back into the area Tuesday. && .NEAR TERM /THROUGH TODAY/... 1:00 AM Update: Did update sky grids a bit to show the area of clouds that formed over the NE'rn CWA before midnight, and to show some possible patchy clouds overnight, especially as high cirrus comes in from the NW. Otherwise, just made some tweaks for temps and dewpoints overnight for now. Orgnl Disc: Tonight, a backdoor cold front will approach the eastern border and propagate westward overnight. The front is easily identified with H925 temps and a surface trough, but no precip and little cloud cover will accompany the front. The cooler air behind the front will produce lows in the mid to upper 40s along the eastern and northern international borders, but still in the mid to upper 50s towards Bangor. The front won't reach Bangor until early Sunday morning. On Sunday, the cooler air from this front and increasing high clouds spilling over the upper ridge will result in cooler high temps than Saturday. Along the coast, an onshore flow with south to southeast winds will generate a more dramatic difference between Saturday and Sunday's highs. Sunday's highs will be some 10 to 15 degrees cooler. Elsewhere, most of the area will be some 5 to 10 degrees cooler except towards the area of southern Piscataquis which will only be a few degrees cooler due to less clouds and little benefit from the cold front. A few light sprinkles may break out late Sunday afternoon towards the Saint John Valley as mid- level moisture thickens, but confidence in this precip is not high and will only add a hundredth of an inch in the QPF forecast. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... A warm front will lift north across the region Sunday night pulling some very warm and humid air north. Showers and perhaps a thunderstorm are likely with the warm front, especially over northern areas. The NAM is producing over a half inch of rain across the north from the warm front while the GFS only gives around a tenth of an inch of rain. The amount of rain may depend on how much moisture is carried over the ridge from the MCC's in the upper Midwest. Monday will be very warm and humid ahead of a cold front approaching from the northwest. Showers and thunderstorms are likely as the front pushes into the area during the afternoon. Precipitable water is close to 2 inches making heavy downpours possible in any showers. Strong gusty winds are also possible as strong winds aloft get translated to the surface. Will keep enhanced wording for gusty winds and heavy downpours in the forecast. Showers and thunderstorms will push south across the Downeast region Monday evening. Some of the storms could be heavy with gusty winds and heavy downpours. The storms should taper off late Monday evening. Drier air will follow the front Monday night. This will set the stage for a mostly sunny and dry day on Tuesday as high pressure builds in from the west. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure building south of the area will bring a mostly clear night Tuesday night. Another cold front will drop down from the north on Wednesday and push across the area Wednesday afternoon into Wednesday evening. This front, however, has very little moisture so there will just be a chance for some spotty showers or an isolated thunderstorm from the front. Cooler, drier air will follow the front as high pressure builds in from the northwest. This will bring a sunny, dry day on Thursday. The pattern late in the week continues to favor a trough in eastern Canada and a ridge in the nation's mid section. Impulses cascading over the ridge and down the western side of the trough will continue to produce periodic fronts with the next cold front late Thursday night into Friday morning, possibly bringing some spotty showers. Dry weather should follow to start the weekend. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR with excellent vis. Some cigs possible Sunday afternoon towards Aroostook County...but above 5000 feet. SHORT TERM: VFR conditions Sunday evening may drop to IFR as low stratus forms across the area from the warm front. IFR to MVFR conditions are likely Monday morning. Conditions will then drop to IFR or LIFR at times Monday afternoon in showers and strong thunderstorms. Conditions will improve to VFR over the north Monday evening then VFR Downeast late Monday night as drier air pushes north across the area. VFR conditions are expected Tuesday into Wednesday with brief MVFR conditions possible Wednesday afternoon in isolated showers. && .MARINE... NEAR TERM: Light and variable winds are expected. Seas will be in the 2 to 3 foot range. No fog is forecast. SHORT TERM: Winds should be below SCA Sunday night. A SCA may be needed Monday into Monday night for winds gusting up to 30 kt. Humid air over the waters will likely result in fog from late Sunday night through Monday evening. Winds should drop below SCA late Monday night through Tuesday along with an improvement in visibility. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Kredensor/VJN Short Term...Bloomer Long Term...Bloomer Aviation...Kredensor/VJN/Bloomer Marine...Kredensor/VJN/Bloomer
Hazardous weather outlook, Jun 16, 8:02 PM EDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 802 PM EDT Sat Jun 16 2018 MEZ001>006-010-011-015>017-029>032-180015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 802 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front will cross the region Monday afternoon and evening. A warm and very moist air mass is forecast ahead of this front. Thunderstorms are expected to develop Monday afternoon, and many of these storms will contain torrential downpours, and some may contain gusty wind. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-180015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 802 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of fog are expected Sunday night into Monday evening with locally very poor visibility over the water. A few thunderstorms are possible Monday evening as a cold front pushes off the Downeast coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:16 PM EDT | Small Craft Advisory | CAR | 36 hr |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.